Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 85, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 27, 2020, 1:39 PM EDT for Henry County, Putnam County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 1:39 PM EDT (17:39 UTC)
- Expired
- Jul 27, 2020, 2:07 PM EDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 141 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WUUS53 KIWX 271739
SVRIWX
OHC069-137-271830-
/O.NEW.KIWX.SV.W.0085.200727T1739Z-200727T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
139 PM EDT Mon Jul 27 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern Putnam County in west central Ohio...
Southeastern Henry County in northwestern Ohio...
* Until 230 PM EDT.
* At 139 PM EDT, a severe thunderstorm was located near Glandorf, or
near Ottawa, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ottawa, Leipsic, Deshler, Glandorf, West Leipsic, Gilboa, Belmore,
Miller City, Prentiss and Gallup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4101 8418 4117 8418 4122 8388 4099 8388
TIME...MOT...LOC 1739Z 263DEG 23KT 4110 8409
HAIL...1.00IN
WIND...60MPH
$$
PBM2 follow-up statements
906
WWUS53 KIWX 271754
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
154 PM EDT Mon Jul 27 2020
OHC069-271803-
/O.CAN.KIWX.SV.W.0085.000000T0000Z-200727T1830Z/
Henry OH-
154 PM EDT Mon Jul 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4105 8388 4107 8400 4116 8404 4117 8402
4117 8388
TIME...MOT...LOC 1753Z 276DEG 29KT 4109 8389
$$
OHC137-271830-
/O.CON.KIWX.SV.W.0085.000000T0000Z-200727T1830Z/
Putnam OH-
154 PM EDT Mon Jul 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN PUTNAM COUNTY...
At 153 PM EDT, a severe thunderstorm was located near Leipsic, or 9
miles northeast of Ottawa, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leipsic, West Leipsic, Belmore and Prentiss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 8388 4107 8400 4116 8404 4117 8402
4117 8388
TIME...MOT...LOC 1753Z 276DEG 29KT 4109 8389
HAIL...1.00IN
WIND...60MPH
$$
PBM296
WWUS53 KIWX 271807
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
207 PM EDT Mon Jul 27 2020
OHC137-271817-
/O.CAN.KIWX.SV.W.0085.000000T0000Z-200727T1830Z/
Putnam OH-
207 PM EDT Mon Jul 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.
LAT...LON 4105 8388 4107 8400 4116 8404 4117 8402
4117 8388
TIME...MOT...LOC 1804Z 263DEG 23KT 4110 8377
$$
PBMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:18 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 27, 1:18 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 118 PM EDT Mon Jul 27 2020 .SYNOPSIS... Issued at 724 AM EDT Mon Jul 27 2020 A cold front will bring chances for showers and thunderstorms to the area today, especially south of highway 24 this afternoon and evening. Highs will be in the 80s. Lows tonight will be in the 60s. && .UPDATE... Issued at 1014 AM EDT Mon Jul 27 2020 Overall forecast still largely on track. Old outflow boundary currently draped across our central CWA with a few showers percolating just north. Mainly sunny skies in our southeast and with dewpoints in solid mid 70s...this remains the area to watch for stronger storms this afternoon. Overall poor synoptic setup previously discussed remains valid but latest hi-res CAM's suggest a few stronger updrafts may develop in our SE in the 19-23Z window as MLCAPE values climb above 1500 J/kg with front approaching. No threat for severe weather north of US-24 but there is a nonzero threat for counties along/south of US-24. Isolated damaging winds and heavy rain are still the main concerns with any stronger multicell clusters that manage to develop. Storms will dissipate and shift southeast by 00Z though a few showers may remain. && .SHORT TERM...(Today and Tonight) Issued at 309 AM EDT Mon Jul 27 2020 As expected convective evolution overnight complicates near term fcst into this aftn. Outflow density current from last evening srn WI/nrn IL convection had settled into cntrl zones as of 3 am and may support brief yet isolated redevelopment prior to daybreak ahead of lagged prefrontal trough through nrn IL. Thereafter prefrontal trough will overtake and composite in with outflow leftover through srn zones and will be the main driver for aftn storms. Spectrum of cam solutions mostly similar with development generally confined to areas south of US 24 yet some small timing differences do exist. More isolated development possible yet unlikely in no mans land (nrn/cntrl zones) inbetween prefrontal through and late arriving, weak cold front. Warm start and decaying srn flank of dirty cirrus shield overhead should promote most favorable sfc based destabilization trend through this morning far south with storm primary storm init after the noon hour. Areas further north will languish where clouds persist longer. Otherwise lagging/slower cold front looks to sharpen ahead of upper wave crest this evening which may spark isolated storms for a time across sw-srn zones. Will lag pops a bit further into wrn zones to account. Good post frontal drying then follows overnight into Tue. && .LONG TERM...(Tuesday through Sunday) Issued at 309 AM EDT Mon Jul 27 2020 Tail of secondary vigorous sw digging through base of James Bay centered upper low may pose risk for showers through srn MI within srn flank of low level baroclinic zone. However bulk of guidance signal remains separated well north through cntrl MI although extrapolation of some cams would indicate this potential may clip as far south as nrn IN overnight Tue into Wed am. Will entertain blend here as a hedge. Much of the remainder of the period looks dry and quiet with seasonable temps given neutral thermally advective regime between se Canada upper trough and new sys that develops through the cntrl plains late week. However plains sys does pose some potential issues by late weekend timed with newd turn somewhere into the lakes/OH valley. Wrn reach of this deep sys is bookended and exemplified by drought busting 12/00Z EC scenario late Sat-late Mon while GFS/GEM remain suppressed south and turn later further east. Regardless it would be unwise to not temper aggressive pop happy blend here late period as se Canada mean troughing has a long running tendency to hold deeper/longer than implied in model guidance and of which follows along GFS/GEM fcst lines. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 111 PM EDT Mon Jul 27 2020 Extensive low cloud cover (mainly MVFR with pockets of IFR) will persist at KSBN for the next several hours. Main cold front and the end of any precip chances still back from SE WI into NW IL moving SE. Until this passes can't rule out a shower or an even smaller chance of a storm. However, better instability has shifted SE of the site so removed any mention of thunder (but will monitor trends). At KFWA, more unstable conditions are in place with a storm now just east of the airport. Can't rule out some additional storms developing or moving in from the west over the next couple of hours so have kept a temp mention through 21Z with some lingering showers eventually plaguing the site much like KSBN. Prior to 00Z the main front should bring clear skies to KSBN and within a few hours after for KFWA with VFR conditions then expected the remainder of the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...AGD SYNOPSIS...MCD SHORT TERM...T LONG TERM...T AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 27, 10:18 AM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1018 AM EDT Mon Jul 27 2020 INZ018-020-022>027-032>034-OHZ004-005-015-016-024-025-281430- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1018 AM EDT Mon Jul 27 2020 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon. The severe weather risk is low but a few isolated strong storms are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ004>009-012>017-MIZ078>081-OHZ001-002-281430- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Cass MI-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH- 1018 AM EDT Mon Jul 27 2020 /918 AM CDT Mon Jul 27 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. An isolated storm is possible today. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-281430- La Porte-Berrien- 1018 AM EDT Mon Jul 27 2020 /918 AM CDT Mon Jul 27 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. An isolated thunderstorm is possible this morning. No severe weather is expected. Hazardous swimming conditions are possible on Lake Michigan beaches in Berrien county today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous swimming conditions are possible on Lake Michigan beaches Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-281430- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1018 AM EDT Mon Jul 27 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 27, 12:41 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1241 PM EDT Mon Jul 27 2020
INZ017-018-023>026-OHZ015-271730-
Miami-Wabash-Whitley-Huntington-Wells-Allen-Paulding-
1241 PM EDT Mon Jul 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ALLEN...
CENTRAL WABASH...SOUTHEASTERN WHITLEY...HUNTINGTON...NORTHEASTERN
WELLS...CENTRAL MIAMI AND WEST CENTRAL PAULDING COUNTIES...
At 1239 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Columbia City to 6 miles
south of North Manchester to near Mexico. Movement was east at 30
mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Fort Wayne, Huntington, New Haven, Wabash, Ossian, Woodburn, Payne,
Andrews, Markle, Mexico, Aboite, Middletown, Roanoke, Zanesville,
Erie, Lagro, Laud, Yoder, Edgerton In Allen County and Zulu.
This includes the following highways...
Interstate 469 between mile markers 0 and 23.
Interstate 69 in Indiana between mile markers 284 and 309.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4082 8617 4084 8617 4090 8585 4111 8545
4114 8460 4092 8504 4092 8507 4090 8507
4075 8554
TIME...MOT...LOC 1639Z 270DEG 28KT 4107 8547 4091 8578 4085 8608
HAIL...0.25
WIND...40MPH
PBMSpecial weather statement, Jul 27, 1:26 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
126 PM EDT Mon Jul 27 2020
INZ034-271800-
Jay-
126 PM EDT Mon Jul 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JAY COUNTY...
At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Coldwater to near
Portland to near Matthews. Movement was east at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Portland, Dunkirk, Redkey, Westchester, Salamonia, Brice, Como,
Bellfountain, College Corner, Boundary City, Liber, Blaine, Collett,
Bluff Point, Powers and New Mount Pleasant.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 8522 4039 8513 4056 8480 4031 8481
4031 8522
TIME...MOT...LOC 1725Z 265DEG 19KT 4057 8473 4040 8506 4034 8550
HAIL...0.25
WIND...50MPH
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:46 PM EDT | Special Weather Statement | IWX | Van Wert | 44 min |
| Jul 27, 1:51 PM EDT | Special Weather Statement | IWX | Allen | 39 min |
| Jul 27, 2:13 PM EDT | Special Weather Statement | IWX | Henry | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.